ICD-10 Diagnosis Code T38.0X5A

Adverse effect of glucocort/synth analog, init

Diagnosis Code T38.0X5A

ICD-10: T38.0X5A
Short Description: Adverse effect of glucocort/synth analog, init
Long Description: Adverse effect of glucocorticoids and synthetic analogues, initial encounter
This is the 2019 version of the ICD-10-CM diagnosis code T38.0X5A

Valid for Submission
The code T38.0X5A is valid for submission for HIPAA-covered transactions.

Deleted Code
This code was deleted in the 2019 ICD-10 code set with the code(s) listed below. The National Center for Health Statistics (NCHS) has published an update to the ICD-10-CM diagnosis codes which became effective October 1, 2018. This code was replaced for the FY 2019 (October 1, 2018 - September 30, 2019).
  • K59.03 - Drug induced constipation

Code Classification
  • Injury, poisoning and certain other consequences of external causes (S00–T98)
    • Poisoning by, adverse effect of and underdosing of drugs, medicaments and biological substances (T36-T50)
      • Hormones and their synthetic substitutes and antag, NEC (T38)

Information for Medical Professionals


Code Edits
The following edits are applicable to this code:
Unacceptable principal diagnosis - There are selected codes that describe a circumstance which influences an individual’s health status but not a current illness or injury, or codes that are not specific manifestations but may be due to an underlying cause. These codes are considered unacceptable as a principal diagnosis.

Convert to ICD-9
  • 995.29 - Adv eff med/biol NEC/NOS (Combination Flag)
  • E932.0 - Adv eff corticosteroids (Combination Flag)

Synonyms
  • Acne of external chemical origin
  • ACTH deficiency
  • Atrophy of skin due to systemic corticosteroid
  • Bilateral open-angle glaucoma
  • Complication of injection
  • Complication of introduction procedure
  • Corticosteroid induced cataract
  • Corticosteroid-induced glaucoma
  • Corticosteroid-induced glaucoma of bilateral eyes
  • Corticosteroid-induced glaucoma of left eye
  • Corticosteroid-induced glaucoma of left eye
  • Corticosteroid-induced glaucoma of right eye
  • Corticosteroid-induced glaucoma of right eye
  • Corticosteroid-induced neutrophilia
  • Corticosteroid-induced telangiectasia
  • Corticosteroids adverse reaction
  • Cortisone adverse reaction
  • Cushingoid facies
  • Cutaneous atrophy due to corticosteroids
  • Desoxymethasone adverse reaction
  • Dexamethasone adverse reaction
  • Drug-induced cataract
  • Drug-induced diabetes mellitus
  • Drug-induced hyperglycemia
  • Drug-induced immunodeficiency
  • Drug-induced myopathy
  • Drug-induced osteoporosis
  • Drug-induced panniculitis
  • Hydrocortisone adverse reaction
  • Hyperlipidemia caused by steroid
  • Immunodeficiency secondary to corticosteroid
  • Intra-articular steroid-induced arthritis and periarthritis
  • Lipoatrophy due to injected corticosteroid
  • Lipoatrophy due to injected drug
  • Localized adverse reaction to administration of drug
  • Localized adverse reaction to administration of drug
  • Localized lipoatrophy
  • Methylprednisolone adverse reaction
  • Neutrophilia
  • Open-angle glaucoma of bilateral eyes caused by steroid
  • Open-angle glaucoma of left eye
  • Open-angle glaucoma of left eye
  • Open-angle glaucoma of left eye
  • Open-angle glaucoma of left eye caused by steroid
  • Open-angle glaucoma of right eye
  • Open-angle glaucoma of right eye
  • Osteoporosis due to corticosteroid
  • Panniculitis resulting from corticosteroid therapy
  • Periarthritis
  • Perioral dermatitis
  • Perioral dermatitis due to corticosteroid
  • Prednisolone adverse reaction
  • Prednisone adverse reaction
  • Rectal prednisolone preparations adverse reaction
  • Residual stage of open angle glaucoma
  • Rosacea due to topical corticosteroid
  • Secondary hyperlipidemia
  • Secondary myopathy
  • Skin disease attributable to corticosteroid therapy
  • Stellate pseudoscar
  • Stellate pseudoscar due to corticosteroid
  • Steroid acne
  • Steroid suppression of ACTH secretion
  • Steroid withdrawal syndrome
  • Steroidal ecchymosis
  • Steroid-induced diabetes
  • Steroid-induced diabetes mellitus without complication
  • Steroid-induced glaucoma glaucomatous stage
  • Steroid-induced glaucoma residual stage
  • Steroid-induced hyperglycemia
  • Steroid-induced myopathy
  • Steroid-induced open angle glaucoma
  • Steroid-induced osteopenia

Information for Patients


Drug Reactions

Also called: Side effects

Most of the time, medicines make our lives better. They reduce aches and pains, fight infections, and control problems such as high blood pressure or diabetes. But medicines can also cause unwanted reactions.

One problem is interactions, which may occur between

  • Two drugs, such as aspirin and blood thinners
  • Drugs and food, such as statins and grapefruit
  • Drugs and supplements, such as ginkgo and blood thinners
  • Drugs and diseases, such as aspirin and peptic ulcers

Interactions can change the actions of one or both drugs. The drugs might not work, or you could get side effects.

Side effects are unwanted effects caused by the drugs. Most are mild, such as a stomach aches or drowsiness, and go away after you stop taking the drug. Others can be more serious.

Drug allergies are another type of reaction. They can be mild or life-threatening. Skin reactions, such as hives and rashes, are the most common type. Anaphylaxis, a serious allergic reaction, is more rare.

When you start a new prescription or over-the-counter medication, make sure you understand how to take it correctly. Know which other medications and foods you need to avoid. Ask your health care provider or pharmacist if you have questions.

  • Angioedema (Medical Encyclopedia)
  • Drug allergies (Medical Encyclopedia)
  • Drug-induced diarrhea (Medical Encyclopedia)
  • Drug-induced tremor (Medical Encyclopedia)
  • Taking multiple medicines safely (Medical Encyclopedia)

[Read More]

ICD-10 Footnotes

General Equivalence Map Definitions
The ICD-10 and ICD-9 GEMs are used to facilitate linking between the diagnosis codes in ICD-9-CM and the new ICD-10-CM code set. The GEMs are the raw material from which providers, health information vendors and payers can derive specific applied mappings to meet their needs.

  • Approximate Flag - The approximate flag is on, indicating that the relationship between the code in the source system and the code in the target system is an approximate equivalent.
  • No Map Flag - The no map flag indicates that a code in the source system is not linked to any code in the target system.
  • Combination Flag - The combination flag indicates that more than one code in the target system is required to satisfy the full equivalent meaning of a code in the source system.

Present on Admission
The Present on Admission (POA) indicator is used for diagnosis codes included in claims involving inpatient admissions to general acute care hospitals. POA indicators must be reported to CMS on each claim to facilitate the grouping of diagnoses codes into the proper Diagnostic Related Groups (DRG). CMS publishes a listing of specific diagnosis codes that are exempt from the POA reporting requirement.

Previous Code
T38.0X5
Next Code
T38.0X5D